69.2K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Tamoxifen worries

9 REPLIES 9
ann-m
Community Champion

Re: Tamoxifen worries

So glad to hear that, Emma, easier said than done!, but it feels so much better to put that anxiety back in the box. You will deal with any issues if you have to. 

ann x

Emma111
Member

Re: Tamoxifen worries

Thank you ladies for your replies and reassurance, I definitely feel less anxious about starting it in Jan and will deal with any side effects if they arise at the time x
Kathy68
Member

Re: Tamoxifen worries

I've been on Tamoxifen for 7wks and haven't experienced any side effects so far , so fingers crossed. Please try not to worry x
Cla46
Member

Re: Tamoxifen worries

Hi Emma., I've been on tamoxifen for about a month and I've been totally fine so far xxx
Emma111
Member

Re: Tamoxifen worries

Thank you so so much for the replies and reassurance xx
Jobey68
Member

Re: Tamoxifen worries

Hi Emma, I've been on Tamoxifen for 18 months and am totally fine, try not to scare yourself with the list of possible side effects, your not going to get them all and the extreme ones are very rare! I get an odd hot flush and some days I ache a bit more if I've been on my feet a lot but I never feel ill and it has no effect on my life so please try not to worry Xx 

marydan
Member

Re: Tamoxifen worries

Hello Emma111, I have been on tamoxifen 7 weeks ago, had lumpectoy on 15th August. I have been fine so far and like you had myself n a panic about side effects but honestly fine. I just finished radiotherapy yesterday and have a bit of lower back pain just like when I was having period and maybe this could be the tamoxifen but its really not bad at all, do not even need painkiller. The bc nurse told me last week that my breasts can become lumpy etc and this could be due to the tamoxifen but ok so far. The mind is a powerful thing and really can play havoc on us all especially with what we have all been though. Take care and well done to one and all xxxxx

Emma111
Member

Re: Tamoxifen worries

Thank you Ann.
Think I'm just having a bad day having finished chemo last week and thinking 'what next' and stupidly having one of those stupid days of googling! I know myself it's not good to Google anything ever and really don't know why I felt the need but just couldn't stop myself. Stupid thing to do x
ann-m
Community Champion

Re: Tamoxifen worries

hi emma,
most women tolerate tamox just fine &/or find any side effects quite livable with. It is highly unlikely it will debillitate you or badly affect your quality of life.
Understandably, those having problems will report it, so reading the hormone treatment board is not necessarily helpful in alleviating anxiety - it didn't help mine!
See how you get on with it, it may well be just fine & if you have issues with side effects then deal with it if it arises.
Tamox is a well tried & tested medication with a proven track record.
I've been fine, btw.
do take care
ann x

Emma111
Member

Tamoxifen worries

I'm 38, finished chemo and having herceptin til next August. Been told I'll start tamoxifen in December after chemo and rads. Having read side effects of tamoxifen I'm mortified. Am I going through all this treatment to then have no quality of life caused by a very drug keeping me alive!? Will it be awful 24/7!? Is it completely debilitating? Thought chemo was tough. Am I going through this simply to have a life where I exist? Is it worth this pill keeping me alive for sake of being kept alive if I'm completely debilitated by the pill with no quality of life?? Anyone feel ok any part of day or Ill literally all the time?